MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 2.75mm x 12mm quantum maverick balloon catheter, it was observed that the balloon catheter was fractured.The procedure was completed with another of the same device.There were no patient complications reported, and the patient condition was stable post-procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone: +(b)(6).Device evaluated by mfr.: returned product consisted of an incomplete quantum maverick balloon catheter.The device was visually and microscopically examined.At 5.3cm distal to the strain relief, there was a hypotube separation.The distal portion of the device failed to return for further analysis.There were no fluids detected to the returned portion.Photo media depicted the proximal portion of quantum maverick balloon with a hypotube separation at approximately 10.2cm including strain relief confirming the reported event.The distal portion was not shown.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis and media provided confirmed the reported break as there was separation to the device.
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 2.75mm x 12mm quantum maverick balloon catheter, it was observed that the balloon catheter was fractured.The procedure was completed with another of the same device.There were no patient complications reported, and the patient condition was stable post-procedure.It was further reported that the shaft broke less than 15 cm from the hub.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.During unpacking of a 2.75mm x 12mm quantum maverick balloon catheter, it was observed that the balloon catheter was fractured.The procedure was completed with another of same device.There were no patient complications reported, and the patient condition was stable post-procedure.It was further reported that the shaft broke less than 15 cm from the hub.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16765547
Report Number2124215-2023-17958
Device Sequence Number6047041
Product Code LOX
UDI-Device Identifier08714729392668
UDI-Public08714729392668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0029717538
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/19/2023
06/07/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date04/27/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight70 KG